Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1994

Severe Thunderstorm Warning 252, NWS Norman, OK

April 27, 1994Blaine County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Apr 27, 1994, 4:14 PM CDT for Blaine County, Oklahoma. It was in force for 46 min.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 27, 1994, 4:14 PM CDT (21:14 UTC)
Expired
Apr 27, 1994, 5:00 PM CDT
In force
46 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Blaine County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 9.2 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 1994-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 1994-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 494 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1145 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
494 m²/s²
0-3 km storm-relative helicity
675 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 272121 COR
SVROKC
OKC011-272200-

BULLETIN - IMMEDIATE BROADCAST REQUESTED...CORRECTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
414 PM CDT WED APR 27 1994

THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 500 PM CDT FOR
PEOPLE IN THE FOLLOWING COUNTIES

IN NORTHWESTERN OKLAHOMA
     BLAINE

INCLUDING THE FOLLOWING LOCATIONS
     EAGLE CITY...HITCHCOCK...OKEENE...SOUTHARD AND WATONGA

AT 414 PM CDT RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES
SOUTHWEST OF WATONGA AND WAS MOVING TOWARDS THE NORTHEAST AT 50 MPH. 

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN.  FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY SO DONT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.


LAT...LON 3566  9840 3554  9861 3576  9862 3609  9856
          3613  9819

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 4:11 PM CDT, 3 minutes earlier.

Area forecast discussion, Apr 27, 4:11 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA
400 PM CDT WED APR 27 1994

12Z UA ANAL INDCS STG WAA/ISENT LIFT COMBINED WITH RRQUAD OF JET STREAK
AT 25H AND TOUCHED OFF TRW OVR AREA TDY...NOT TO MENTION CHOICE SFC
BNDRY IN SE OK AND N TX. RW/TRW WL CONT THIS EVENING AS NEXT STG UA SYS
MOVS NEWD OVR AREA.

MODELS AGREE IN BRINGING THIS NEXT UA SYS THRU FA BY AFTN ON THU. THEY
ALSO AGREE ON TRACKING SFC LOW NEWD THRU SWRN...CNTRL...NERN OK. FEELING
IS THAT THIS IS TOO FAR NORTH. LOOKS LIKE FRONT HAS STALLED THIS AFTN IN
SE ZNS AND EXPECT THE SFC LOW TO FORM IN SW TX AND TRACK NE THRU N TX
AND INTO SE OK ZNS AS WDSPRD SHWRS AND TRW MOVE OVER AREA WITH STG ISENT
LIFT AND ASSOC UA DYNAMICS. THINKING LARGE PRES FALLS IN SCNTRL AND SERN
KS AT 18-19Z CORRESPOND TO RISES INDUCED EARLIER BY TRW.

WITH THIS IN MIND...TEMPS THIS AFTN ARE ALREADY BLO MOS FCST MINS FOR
TONITE IN CNTRL AND WRN OK AND MUCH OF N TX PTN OF FA. RMNDR OF TEMP
FCST WL BE ON COOLER SIDE OF MOS WITH EXCEPTION OF SE OK. NOT MUCH DOUBT
ABT RAIN IN ALL AREAS OF FA TONITE WITH LCLLY HVY AMTS PSBL IN SE OK.
PLAN TO ISSUE FFA FOR THIS AREA FOR TONITE. SLEET FELL OVR NW ZNS THIS
MORNING AS COLD AND DRY AIR COOLED TO WET BULB. THIS IS A FACTOR TNGT IN
THAT AREA BUT FEELING IS MID 30S DWPTS IN CNTRL KS THIS AFTN WL KEEP
PRECIP LIQUID TONITE AS AMS CONTS TO MODIFY. WL KEEP POPS IN ERN ZNS FOR
THURS WHILE DRY SLOT WORKS INTO WEST. NEXT SYS WORKS INTO WRN ZNS THURS
NITE AND REST OF FA ON FRI. COORD W/TUL.

FCSTID=#22/BT

HBR   40  61  45  65 / 70  0   30  50
OKC   40  61  45  65 / 70  0   30  50
SPS   45  65  50  70 / 70  0   30  50
GAG   34  60  41  60 / 70  0   30  50
PNC   38  60  41  61 / 70  0   30  50
DUA   51  70  55  75 / 100 30  30  50

.OKC...FLASH FLOOD WATCH TONIGHT FOR ZONES 32, 41, 42, 43, 45, 46, 47,
48, 49, 50, 51, 52, 53.

.TX...NONE.

In the hours before

Local storm report, Apr 27, 10:42 AM CDT, 5 hours 32 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1040 AM CDT WED APR 27 1994

TIME                 COUNTY            LOCATION/EVENT

743 AM              HARDEMAN, TX       DIME SIZE HAIL AT QUANAH

750 AM              HARDEMAN, TX       QUARTER SIZE HAIL 7 MI SOUTH OF
                                       QUANAH

758 AM              WILBARGER, TX      85 MPH WINDS 12 MI NORTH OF
                                       VERNON

859 AM              COMANCHE           LARGE TREE LIMBS DOWN AT THE
                                       WICHITA WILDLIFE REFUGE

900 AM              COMANCHE           POWER LINES DOWN .25 MI WEST OF
                                       INDIAHOMA

902 AM              COMANCHE           POWER LINES DOWN AND ONE
                                       PERSON WAS TRAPPED IN A VEHICLE 1
                                       MI EAST OF INDIAHOMA

915 AM              KIOWA              DIME SIZE HAIL 15 MI S OF
                                       MOUNTAIN VIEW

1000 AM             HARMON             DIME SIZE HAIL 3 MI WNW OF VINSON

1005 AM             N. KIOWA           NICKEL SIZE HAIL IN HOBART

1008 AM             BECKHAM             QUARTER SIZE HAIL AT ERICK

1010 AM             N.KIOWA            DIME SIZE HAIL IN HOBART

1012 AM             BECKHAM            1 1/2 INCH HAIL AT ERICK

MT
Local storm report, Apr 27, 11:58 AM CDT, 4 hours 16 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1155 AM CDT WED APR 27 1994

TIME                 COUNTY              LOCATION/EVENT

1100 AM            KINGFISHER          15-INCH DIAMETER TREE UPROOTED IN
                                       KINGFISHER

1100 AM            KINGFISHER          29-INCH DIAMETER TREE UPROOTED IN
                                       KINGFISHER

1104 AM            KINGFISHER          DIME SIZE HAIL SOUTH SIDE OF
                                       KINGFISHER

1107 AM            E. ROGER MILLS      DIME SIZE HAIL 2SE OF HERRING

1110 AM            KINGFISHER          DIME SIZE HAIL EAST SIDE OF
                                       KINGFISHER

1120 AM            CUSTER              NICKEL SIZE HAIL 3 MI SOUTH OF
                                       MOOREWOOD

1124 AM            NW LOGAN            4-5 INCH DIAMETER TREE LIMBS DOWN
                                       AT INTERSECTION OF HWY 51 AND
                                       HWY 74

1135 AM            NOBLE               NICKEL SIZE HAIL 8 MI WEST AND 5
                                       MI SOUTH OF PERRY

1141 AM            DEWEY               NICKEL SIZE HAIL IN PUTNAM

1145 AM            GARFIELD            DIME SIZE HAIL IN HAYWOOD

MT
Local storm report, Apr 27, 12:08 PM CDT, 4 hours 6 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1205 PM CDT WED APR 27 1994

TIME                 COUNTY              LOCATION/EVENT

1100 AM            KINGFISHER          A LARGE PLATEGLASBS WINDOW
                                       WAS BLOWN OUT AT THE KINGFISHER
                                       POLICE OFFICE

MT
Local storm report, Apr 27, 2:33 PM CDT, 1 hour 41 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1205 PM CDT WED APR 27 1994

TIME                 COUNTY              LOCATION/EVENT

720 AM               FOARD               DIME TO NICKEL HAIL 18NW OF
                                         CROWELL.

800 AM               JACKSON             NICKEL HAIL IN ELMER.

1005 AM              KIOWA               NICKEL HAIL IN HOBART.

1010 AM              KIOWA               DIME HAIL IN HOBART.

1050 AM              WASHITA             DIME HIAL 7S OF COWDEN.

1140 AM              BRYAN               GOLF BALL HAIL AT FORT WASHITA

1200 PM              JOHNSTON            DIME HAIL 3E NIDA.

1240 PM              MAJOR               QUARTER HAIL 3S CEDAR SPRINGS.

110 PM               ALFALFA             DIME HAIL IN GOLTRY.

130 PM               GRANT               NICKEL HAIL IN JEFFERSON.

140 PM               GRANT               QUARTER HAIL IN MEDFORD.

145 PM               ATOKA               DIME HAIL 5SW OF DAISY.

210 PM               GRANT               DIME HAIL COVERING GROUND 3E OF
                                         RENFROW.

SC
Local storm report, Apr 27, 2:38 PM CDT, 1 hour 36 minutes before
LOCAL STORM REPORT...DELAYED FROM 26TH
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
240 PM CDT WED APR 27 1994

TIME/DATE                 COUNTY              LOCATION/EVENT

1045 PM/26TH         MARSHALL            GOLFBALL TO BASEBALL SIZE HAIL
                                         COVERING GROUND IN LITTLE CITY.

1050 PM/26TH         JOHNSTON            GOLFBALL HAIL IN NIDA.

SC
Local storm report, Apr 27, 2:51 PM CDT, 1 hour 23 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
250 PM CDT WED APR 27 1994

TIME/DATE              COUNTY              LOCATION/EVENT

928 AM                 CADDO             DIME HAIL 3W ANADARKO.

SC

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 7:21 PM CDTSevere Thunderstorm WarningOUNChoctaw54 min
Apr 26, 7:24 PM CDTSevere Thunderstorm WarningOUNLove51 min
Apr 26, 8:12 PM CDTSevere Thunderstorm WarningOUNBryan63 min
Apr 26, 8:14 PM CDTSevere Thunderstorm WarningOUNLove46 min
Apr 26, 8:30 PM CDTFlash Flood WarningOUNBryan4 hr
Apr 26, 8:31 PM CDTSevere Thunderstorm WarningOUNMarshall44 min
Apr 26, 8:54 PM CDTSevere Thunderstorm WarningOUNLove66 min
Apr 26, 9:14 PM CDTSevere Thunderstorm WarningOUNAtoka, Bryan, Choctaw46 min
Apr 26, 9:15 PM CDTSevere Thunderstorm WarningOUNMarshall45 min
Apr 26, 10:02 PM CDTSevere Thunderstorm WarningOUNMarshall43 min
Apr 26, 10:09 PM CDTSevere Thunderstorm WarningOUNBryan36 min
Apr 26, 10:25 PM CDTSevere Thunderstorm WarningOUNAtoka50 min
Apr 26, 10:30 PM CDTSevere Thunderstorm WarningOUNJefferson45 min
Apr 26, 10:45 PM CDTSevere Thunderstorm WarningOUNBryan, Johnston, Marshall60 min
Apr 26, 10:52 PM CDTSevere Thunderstorm WarningOUNPushmataha68 min
Apr 26, 10:58 PM CDTTornado WarningOUNAtoka32 min
Apr 26, 11:11 PM CDTSevere Thunderstorm WarningOUNJefferson, Stephens64 min
Apr 26, 11:22 PM CDTSevere Thunderstorm WarningOUNAtoka38 min
Apr 26, 11:42 PM CDTSevere Thunderstorm WarningOUNCotton48 min
Apr 26, 11:53 PM CDTSevere Thunderstorm WarningOUNPushmataha52 min
Apr 26, 11:57 PM CDTSevere Thunderstorm WarningOUNAtoka63 min
Apr 27, 12:12 AM CDTSevere Thunderstorm WarningOUNStephens63 min
Apr 27, 7:45 AM CDTSevere Thunderstorm WarningOUNJackson45 min
Apr 27, 8:08 AM CDTSevere Thunderstorm WarningOUNTillman52 min
Apr 27, 8:20 AM CDTSevere Thunderstorm WarningOUNComanche, Kiowa40 min
Apr 27, 8:42 AM CDTSevere Thunderstorm WarningOUNCaddo48 min
Apr 27, 8:55 AM CDTSevere Thunderstorm WarningOUNKiowa35 min
Apr 27, 8:55 AM CDTSevere Thunderstorm WarningOUNComanche50 min
Apr 27, 9:54 AM CDTSevere Thunderstorm WarningOUNBeckham, Greer, Harmon51 min
Apr 27, 10:07 AM CDTSevere Thunderstorm WarningOUNKiowa, Washita53 min
Apr 27, 10:29 AM CDTSevere Thunderstorm WarningOUNCanadian31 min
Apr 27, 10:45 AM CDTSevere Thunderstorm WarningOUNRoger Mills45 min
Apr 27, 10:55 AM CDTSevere Thunderstorm WarningOUNKingfisher50 min
Apr 27, 11:17 AM CDTSevere Thunderstorm WarningOUNCuster43 min
Apr 27, 11:19 AM CDTSevere Thunderstorm WarningOUNGarfield, Logan41 min
Apr 27, 11:29 AM CDTSevere Thunderstorm WarningOUNNoble61 min
Apr 27, 11:32 AM CDTSevere Thunderstorm WarningOUNAtoka, Bryan, Johnston, Marshall58 min
Apr 27, 11:41 AM CDTSevere Thunderstorm WarningOUNDewey49 min
Apr 27, 12:10 PM CDTTornado WarningOUNAtoka50 min
Apr 27, 12:24 PM CDTSevere Thunderstorm WarningOUNBlaine, Major51 min
Apr 27, 12:31 PM CDTSevere Thunderstorm WarningOUNKay, Noble44 min
Apr 27, 12:47 PM CDTSevere Thunderstorm WarningOUNAlfalfa43 min
Apr 27, 12:48 PM CDTSevere Thunderstorm WarningOUNAtoka57 min
Apr 27, 1:17 PM CDTSevere Thunderstorm WarningOUNGarfield, Grant43 min
Apr 27, 1:54 PM CDTSevere Thunderstorm WarningOUNGrant51 min
Apr 27, 4:53 PM CDTSevere Thunderstorm WarningOUNTillman52 min
Apr 27, 4:56 PM CDTSevere Thunderstorm WarningOUNMajor49 min
Apr 27, 5:07 PM CDTSevere Thunderstorm WarningOUNGrant, Kay53 min
Apr 27, 5:21 PM CDTSevere Thunderstorm WarningOUNComanche, Kiowa39 min
Apr 27, 5:37 PM CDTSevere Thunderstorm WarningOUNCanadian38 min
Apr 27, 5:47 PM CDTSevere Thunderstorm WarningOUNBlaine, Custer43 min
Apr 27, 5:51 PM CDTSevere Thunderstorm WarningOUNKingfisher39 min
Apr 27, 6:00 PM CDTSevere Thunderstorm WarningOUNCaddo, Comanche, Kiowa45 min
Apr 27, 6:26 PM CDTSevere Thunderstorm WarningOUNKingfisher49 min
Apr 27, 6:30 PM CDTSevere Thunderstorm WarningOUNBlaine45 min
Apr 27, 6:44 PM CDTSevere Thunderstorm WarningOUNCaddo46 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1994Every severe thunderstorm warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.